MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-31M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Pericardial Effusion (3271)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 31mm epic plus mitral valve was successfully implanted a patient.No difficulty was encountered during the implantation of the 31 mm epic plus mitral valve.In the first few hours post-surgery, the patient experienced hypertension with systolic blood pressure peaks of 180¿220 mmhg, leading to elevated mediastinal drainage output (1,100 ml in 7 hours).Surgical revision was performed, revealing diffuse bleeding from the sternal area, likely due to the hypertensive emergency, but no active bleeding at cardiac sutures.A moderate 18mm pericardial effusion was also noted to have developed, which improved after medication adjustment.Due to the severity of bleeding, heparin was not administered, and activated clotting time (act) levels were not available.At the time of re-operation, the international normalized ratio (inr) was 1.25, and at discharge, it was 1.22.One pool of platelets was transfused in the intensive care unit (icu) before reintervention, with no further transfusions required.There is no allegation of malfunction against the abbott device or procedure.The patient was discharged on the 13th postoperative day and is currently in good clinical condition, although experiencing asthenia due to poor blood pressure control, with a tendency toward hypotension.Antihypertensive medications are being optimized.
 
Additional Manufacturer Narrative
An event pericardial effusion and bleeding was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported pericardial effusion could not be conclusively determined.It is possible procedural conditions contributed to the reported event; however, this cannot be confirmed.The reported interventions were result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22749322
Report Number2135147-2025-04392
Device Sequence Number15793729
Product Code LWR
UDI-Device Identifier05415067033093
UDI-Public(01)05415067033093(17)280617
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-31M
Device Catalogue NumberE200-31M
Device Lot NumberBR00046610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight90 KG